Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 25, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 16, 2007, 6:06 AM MDT for 7 counties in Montana. It took effect at Sep 16, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 6:06 AM MDT (12:06 UTC)
- In effect from
- Sep 16, 2007, 2:00 PM MDT
- Expired
- Sep 16, 2007, 8:22 PM MDT
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Glacier County, MT, Hill County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 126 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 0.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3406 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 161206 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 606 AM MDT SUN SEP 16 2007 MTZ112-162200- /O.NEW.KTFX.FW.W.0025.070916T2000Z-070917T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 606 AM MDT SUN SEP 16 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR BREEZY AND GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (ZONE 112)... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. WESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EVENING OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS IN THE WAKE OF A WEAK COLD FRONT. THE AIRMASS WILL ALSO BECOME QUITE DRY ONCE AGAIN THIS AFTERNOON...AS RELATIVE HUMIDITIES FALL INTO THE 10 TO 20 PERCENT RANGE. THE BREEZY WINDS AND DRY AIRMASS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES WILL RECOVER ABOVE 20 PERCENT AFTER 9 PM MDT...BUT WINDS WILL CONTINUE TO BE BREEZY OVERNIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
2 follow-up statements
000 WWUS85 KTFX 162034 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 234 PM MDT SUN SEP 16 2007 MTZ113-170300- /O.EXA.KTFX.FW.W.0025.000000T0000Z-070917T0300Z/ HILL AND BLAINE COUNTIES- 234 PM MDT SUN SEP 16 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR NORTH CENTRAL MONTANA (ZONE 113)... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WESTERLY WINDS OF 15 TO 25 MPH ALONG WITH RELATIVE HUMIDITIES 5 TO 15 PERCENT HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE INTO EARLY THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-170300- /O.CON.KTFX.FW.W.0025.000000T0000Z-070917T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 234 PM MDT SUN SEP 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE OCCURRING OVER THE AREA. RELATIVE HUMIDITIES ARE GENERALLY BELOW 20 PERCENT. RELATIVE HUMIDITIES WILL RECOVER ABOVE 20 PERCENT AFTER 9 PM MDT...BUT WINDS WILL CONTINUE TO BE BREEZY OVERNIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 170222 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 822 PM MDT SUN SEP 16 2007 MTZ112-113-170330- /O.CAN.KTFX.FW.W.0025.000000T0000Z-070917T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- 822 PM MDT SUN SEP 16 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE GENERALLY DIMINISHED TO LESS THAN 15 MPH AND RELATIVE HUMIDITIES HAVE RECOVERED TO ABOVE 20 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 16, 5:30 AM MDT, 36 minutes earlier.
Area forecast discussion, Sep 16, 5:30 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MDT SUN SEP 16 2007 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH TUESDAY...THE FLOW ALOFT OVER SOUTHWEST AND NORTH CENTRAL MONTANA WILL BECOME INCREASINGLY MOIST AND UNSTABLE TODAY AND TONIGHT AHEAD OF A SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST. DISTURBANCES IN THIS FLOW WILL BRING INCREASING CLOUDS TO THE AREA WITH AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. WINDS WILL ALSO INCREASE OUT OF THE WEST TODAY IN THE WAKE OF A WEAK COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT. TEMPERATURES WILL ALSO BE SLIGHTLY COOLER THAN YESTERDAY...BUT TEMPERATURES WILL REMAIN ABOVE NORMAL AND THE AIRMASS WILL REMAIN QUITE DRY. A LARGER SHORTWAVE TROUGH WILL ABSORB THE PACIFIC NORTHWEST SHORTWAVE OVERNIGHT AND THIS LARGER TROUGH WILL MOVE THROUGH THE AREA MONDAY AND MONDAY NIGHT. A STRONGER CANADIAN COLD FRONT WILL ALSO MOVE SOUTH THROUGH THE AREA MONDAY AND MONDAY NIGHT...WHICH WILL COOL TEMPERATURES UP TO 10 DEGREES BELOW NORMAL MONDAY THROUGH TUESDAY. ENERGY WITH THE MAIN TROUGH WILL BRING A BETTER CHANCE FOR SHOWERS ACROSS THE AREA MONDAY THROUGH MONDAY EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS. ANOTHER SHORTWAVE TROUGH WILL MOVE THROUGH THE AREA ON TUESDAY FOR AT LEAST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS AGAIN. COULSTON TUESDAY NIGHT THROUGH FRIDAY NIGHT...THE PERIOD WILL BE GENERALLY UNSETTLED AS THE NORTHERN BRANCH OF A SPLIT FLOW ALOFT WILL KEEP AN UPPER TROF AND SOUTHWEST FLOW ALOFT OVER THE AREA THROUGH THURSDAY. SCATTERED SHOWERS AND TEMPERATURES AT OR BELOW SEASONAL AVERAGES WILL CHARACTERIZE THIS TIME PERIOD. AS THE UPPER TROF MOVES EAST OF THE AREA FRIDAY THE FLOW ALOFT WILL BECOME NORTHWEST AND THEN WESTERLY FRIDAY NIGHT. THIS WILL HELP KEEP THE AREA DRY WITH SLOWLY WARMING TEMPERATURES. SATURDAY AND SUNDAY...LATEST LONG RANGE MODELS COME TOGETHER FOR MUCH OF THE EXTENDED PERIODS. UPPER LEVEL LOW PRESSURE IS EXPECTED TO MOVE OVER WESTERN MONTANA BY SUNDAY. INCREASED CHANCES FOR PRECIPITATION FOR LATE SATURDAY INTO SUNDAY. GUIDANCE SUGGESTS TEMPERATURES WILL BE NEAR NORMAL SATURDAY AND BELOW NORMAL SUNDAY. SAUCIER && .AVIATION... UPDATED 1130Z. SOUTHWEST FLOW ALOFT WILL BRING MOISTURE AND INSTABILITY TO SOUTHWEST MONTANA. THUNDERSTORMS WILL REDEVELOP OVER SOUTHWEST MONTANA AFTER 20Z. THESE SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST INTO CENTRAL MONTANA AFTER 00Z. AREAS OF SMOKE WILL ALSO REDUCE VISIBILITIES AT TIMES. VFR CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS AND IN AREAS WHERE FOREST FIRE SMOKE IS PREVALENT. && .FIRE WEATHER... ISSUED 0955Z. WESTERLY WINDS WILL INCREASE ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA TODAY IN THE WAKE OF A WEAK COLD FRONT. WINDS WILL GENERALLY ONLY BE 10 TO 20 MPH...BUT STRONGER WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT. WINDS THERE SHOULD REACH 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES THERE WILL ALSO FALL BELOW 20 PERCENT ONCE AGAIN AS THE AIRMASS REMAINS DRY DESPITE THE WEAK FRONTAL PASSAGE OVERNIGHT. THE BEST CHANCE FOR THESE RED FLAG CONDITIONS WILL BE IN FIRE WEATHER ZONE 112 AND WILL BE BETWEEN 2 PM MDT AND 9 PM MDT. THEREFORE...A RED FLAG WARNING WILL BE ISSUED THIS MORNING FOR THAT AREA AND FOR THAT TIME. WINDS WILL REMAIN SLIGHTLY BREEZY OVERNIGHT...BUT RELATIVE HUMIDITIES WILL RECOVER ABOVE 20 PERCENT AFTER 9 PM MDT. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 80 45 66 43 / 10 10 30 20 CTB 78 45 63 41 / 10 10 40 20 HLN 79 46 68 41 / 20 10 30 30 BZN 83 45 72 42 / 20 20 30 30 WEY 70 36 61 34 / 20 20 30 40 DLN 74 42 64 37 / 20 10 30 30 HVR 83 47 69 42 / 10 10 30 20 LWT 79 47 66 43 / 10 20 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR MTZ112 FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES. && SHORT TERM...COULSTON LONG TERM...EMANUEL/SAUCIER AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 16, 5:57 AM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 557 AM MDT SUN SEP 16 2007 MTZ009-010-044>046-171200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA- 557 AM MDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. RELATIVE HUMIDITIES WILL ALSO FALL BELOW 20 PERCENT DURING THIS TIME. WITH THIS COMBINATION OF DRY AND BREEZY CONDITIONS...A RED FLAG WARNING HAS BEEN ISSUED FROM 2 PM MDT THIS AFTERNOON THROUGH 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES WILL THEN RECOVER ABOVE 20 PERCENT AFTER 9 PM MDT...BUT WINDS WILL REMAIN BREEZY OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-014-048-049-171200- CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 557 AM MDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. HOWEVER...BREEZY WEST WINDS AND DRYING CONDITIONS THIS AFTERNOON WILL INCREASE FIRE WEATHER CONCERNS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ015-054-055-171200- MADISON-MEAGHER-GALLATIN- 557 AM MDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON OVER THE HIGHER TERRAIN OF MEAGHER...GALLATIN... AND MADISON COUNTIES. RELATIVE HUMIDITIES WILL ALSO FALL BELOW 20 PERCENT DURING THIS TIME. WITH THIS COMBINATION OF DRY AND BREEZY CONDITIONS...A RED FLAG WARNING HAS BEEN ISSUED FROM NOON MDT TODAY THROUGH 9 PM MDT THIS EVENING FOR THE GALLATIN NATIONAL FOREST. RELATIVE HUMIDITIES WILL THEN RECOVER ABOVE 20 PERCENT AFTER 9 PM MDT AND WINDS GRADUALLY DECREASE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-013-047-050>053-171200- BEAVERHEAD-HILL-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON- BROADWATER- 557 AM MDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.